MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT; DISSECTION FORCEPS

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT; DISSECTION FORCEPS
Model Number WA64320C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was confirmed that the ceramic pin at the tip was damaged.It was also observed that the ceramic axis connection between the jaw parts was damaged or torn as a result of at least one high-frequency current flashover.The jaw insulation was worn, parts of the insulation and the ceramic axle were missing.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 5 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, it is likely that the tip of the forceps was somehow affected and the insulation was destroyed, and the spark damaged the ceramic pin.It is likely that the damage was caused by a high-frequency current flashover which was triggered by unintentional contact with other surgical equipment or by the distal jaws continuously contacting each other without tissue contact during high-frequency application.However, a conclusive root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the tip of the subject device was damaged and fell off.The subject device was not used.The reported issue was observed while preparing the subject device, prior to an unspecified therapeutic procedure.Since the issue occurred after sterilization and before use, it is unknown where and when it fell off.The intended procedure was completed using another device.There was no patient or user injury reported due to the event.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT
Common Device Name
DISSECTION FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17357639
Report Number9610773-2023-01922
Device Sequence Number6941274
Product Code GEI
UDI-Device Identifier04042761062442
UDI-Public04042761062442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64320C
Device Catalogue NumberWA64320C
Device Lot Number187W-0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown